# SDR S4W2002F00001

- Difficulty date: April 10, 2002
- Submitted: April 22, 2002
- Operation: Air carrier
- Aircraft: N317NA
- Make and model: Pilats PC1245
- Aircraft serial: 223
- Engine: Pwa PT6A67B
- System (JASC): 3251 · Steering Unit
- Part: Rod Cap
- Part number: 5322012134
- Condition: Separated
- Location: Nose Steering
- Part time: 3,032 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON 100 HOUR INSPECTION THE ROD END BEARING ON THE NOSE GEAR STEERING ORING WAS FOUND TO BE MIGRATING OUT OF THE ROD END ASSEMBLY.  IF ROD END WAS NOT REPLACED AND THE BEARING MIGRATED ALL THE WAY OUT OF THE ROD END THEN STEERING CONTROL WOULD BE LOST.  THIS COULD BE POSSIBLY PREVENTED BY A SB FROM MFG, IMPLEMENTING A LARGE AREA WASHER ON THE BOTTOM OF THE ROD END OR AN EQUIVALENT FIX, THIS WOULD PREVENT THE BEARING FROM MIGRATING ALL THE WAY OUT OF THE ORING ROD END AND LOSING CONTROL OF NOSE WHEEL STEERING.  THIS DISCREPANCY IS A RESULT OF NORMAL OPERATIONS, NOT A RESULT OF TOWING OR UNUSUAL OPERATIONS.
